Distaclor

Distaclor Overdosage

cefaclor

Manufacturer:

A. Menarini

Distributor:

Zuellig Pharma
Full Prescribing Info
Overdosage
Signs and Symptoms: The toxic symptoms following an overdose of cefaclor may include nausea, vomiting, epigastric distress, and diarrhea. The severity of the epigastric distress and the diarrhea are dose related. If other symptoms are present, it is probable that they are secondary to an underlying disease state, an allergic reaction, or the effects of other intoxication.
Treatment: In managing overdosage, consider the possibility of multiple drug overdoses, interaction among drugs and unusual drug kinetics in the patient.
Unless 5 times the normal dose of cefaclor has been ingested, gastrointestinal decontamination will not be necessary.
Protect the patient's airway and support ventilation and perfusion. Meticulously monitor and maintain, within acceptable limits the patient's vital signs, blood gases, serum electrolytes, etc. Absorption of drugs from the gastrointestinal tract may be decreased by giving activated charcoal, which, in many cases, is more effective than emesis or lavage, consider charcoal instead of or in addition to gastric emptying. Repeated doses of charcoal over time may hasten elimination of some drugs that have been absorbed. Safeguard the patient's airway when employing gastric emptying or charcoal. Forced diuresis, peritoneal dialysis, hemodialysis, or charcoal hemoperfusion have not been established as beneficial for an overdose of cefaclor.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in